MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Model Number 476309-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted liver resection surgical procedure, the force feedback mega suturecut needle driver was cracked at the tip.The procedure was completed as planned with no reported injury.The reported issue was identified while the instrument was being placed through the trocar during a liver resection procedure.It is unknown when the instrument damage occurred.The reporter informed that is it unknown whether or not the crack at the tip of the instrument resulted in a fragment, but there was no fragment reported by the staff.The procedure was completed as planned without any injury or harm to the patient.
 
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Failure analysis investigations replicated and confirmed the customer-reported complaint.The instrument was found to have a frayed grip cable at the grip hub.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Further investigation confirmed additional observations.The instrument housing was removed for visual inspection, and it was found that the rfid retainer and identification board were dislodged from their normal position.The identification board and rfid retainer were found loosely inside the housing.A dislodged identification board can result in instrument recognition failures as it prevents the data from being accessed by the system during installation.The root cause of the dislodged rfid and resulting recognition failure is likely due to the rfid retainer component not being fully seated during the manufacturing process, which caused it to become dislodged during handling or transit.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The force feedback mega suturecut needle driver was analyzed by failure analysis.The instrument had 5 of 6 uses remaining.The root cause of the reported issue was related to user misuse.Visual inspection confirmed the user complaint that there was a crack in main tube overmolded extension, which can occur due to mishandling or scenarios where excessive force is applied to the instrument.Visual inspection of the instrument also showed that what was originally identified as a frayed grip cable was not actually frayed.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22163986
Report Number2955842-2025-24293
Device Sequence Number18013418
Product Code NAY
UDI-Device Identifier00886874125601
UDI-Public(01)00886874125601(10)U10250117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476309-17
Device Catalogue Number476309
Device Lot NumberU10250117 0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/14/2025
04/23/2026
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date07/10/2025
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown